MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-040-320
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the returned spider fx device was removed from the protective hoop and inspected.The capture wire was loaded within the delivery catheter with the distal coiled tip exposed outside of the distal end of the catheter.The filter was noted approximately 1.5 cm from the distal rim of the catheter and approximately 0.5cm of the coiled tip was exposed outside of the delivery catheter.The filter assembly was inspected under microscope and observed the coiled tip showed stretching between coils at the proximal end of the tip (approximately 1cm from the distal tip).No damage other damages or anomalies were observed to the filter assembly.The capture wire was not snapped at the snap location.The total length of the capture wire was approximately 320 cm.According to the product labeling for the spider fx associated to lot a320391 the length of the capture wire is 320cm.The delivery catheter was visually inspected and noted kinks to the catheter approximately 2.8 and 3.7cm from the distal tip.The spider fx capture wire was retracted back into the clear segment of the catheter with no resistance.The capture wire was advanced and was able to expose the filter assembly outside the distal tip of the delivery catheter with no resistance.
 
Event or Problem Description
Physician intended to use a spider fx embolic protection device during a procedure.It was reported that ifu was followed, but during the procedure the wire was broken.As the physician felt that the spider fx device could not be used, the device was replaced with another one to continue the procedure.No.No patient injury reported, and no intervention was required.
 
Additional Manufacturer Narrative
Additional information: confirmation received that the device was used in the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6916557
Report Number2183870-2017-00429
Device Sequence Number13765830
Product Code NTE
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2018
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA320391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/15/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1